Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 23, 2022, 2:53 PM MDT for Sheridan County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2022, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 23, 2022, 6:51 PM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WGUS53 KLBF 232053
FFWLBF
NEC161-240245-
/O.NEW.KLBF.FF.W.0007.220823T2053Z-220824T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
253 PM MDT Tue Aug 23 2022
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northern Sheridan County in the panhandle of Nebraska...
* Until 845 PM MDT.
* At 253 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gordon, Mount Maria, Intersection of Highway 87 and Larabee Road
and Metcalf State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 100 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4296 10266 4296 10211 4276 10219 4280 10271
4280 10272
FLASH FLOOD...RADAR INDICATED
$$
MBS2 follow-up statements
190
WGUS73 KLBF 232222
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
422 PM MDT Tue Aug 23 2022
NEC161-240245-
/O.CON.KLBF.FF.W.0007.000000T0000Z-220824T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sheridan NE-
422 PM MDT Tue Aug 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT THIS
EVENING FOR NORTHWESTERN SHERIDAN COUNTY...
At 422 PM MDT, Heavy rain has ended across northern Sheridan county.
However runoff from earlier heavy rainfall is likely causing
flooding across the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mount Maria and Metcalf State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4290 10268 4293 10245 4290 10223 4281 10221
4281 10262 4281 10271
FLASH FLOOD...RADAR INDICATED
$$
MBS260
WGUS73 KLBF 240051
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
651 PM MDT Tue Aug 23 2022
NEC161-240101-
/O.CAN.KLBF.FF.W.0007.000000T0000Z-220824T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sheridan NE-
651 PM MDT Tue Aug 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN SHERIDAN
COUNTY...
Runoff from earlier heavy rainfall is no longer expected to cause
any flooding. Therefore the warning has been cancelled.
LAT...LON 4290 10268 4293 10245 4290 10223 4281 10221
4281 10262 4281 10271
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 11:16 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 23, 11:16 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1216 PM CDT Tue Aug 23 2022 .SHORT TERM...(Today through Wednesday) Issued at 350 AM CDT Tue Aug 23 2022 A weakly forced and poorly organized area of showers and isolated thunderstorms across scntl SD appears to be drifting southeast toward ncntl Nebraska. The RAP models will carry this rain into ncntl Nebraska and dissipate it by 15z this morning. A weak frontal boundary across nrn Nebraska is the basis for scattered showers and tstms this afternoon. The forcing is currently moving through nrn WY. The short term model blend was used for POPs and lines up well with the HREF, HRRR and RAP models. Winds aloft remain weak and moisture/instability is weak. Ordinary tstm develop will likely be the operative mode and diurnal heating will limit coverage this evening. The RAP model suggested isolated storm coverage lasting past midnight tonight. The temperature forecast today leans on the warmer RAP and HRRR models for highs in the mid 90s north and lower 90s south. The frontal boundary across the north today will drift south through the Sandhills Wednesday suggesting the warmest temperatures will occur across swrn Nebraska that day. This forecast is backed by the RAP model which shows a corridor of warm air advection underway along and south of Interstate 80. Shower and thunderstorm chances continue Wednesday but mainly across nrn Nebraska. There is a chance this POP will be expanded south, given the expected location of the frontal boundary and the fact the RAP model shows the rain spreading into Custer county. .LONG TERM...(Wednesday night through Monday) Issued at 350 AM CDT Tue Aug 23 2022 The general model consensus led by the SREF, GFS and ECM places a weak cold front across swrn Nebraska Thursday. This leads to highs in the 80s across the north and lower 90s south. Scattered POPs continue in place across nrn Nebraska. This is in anticipation of another UA disturbance drifting east southeast in the weak 500 mb flow. A stronger disturbance should move through wrn and ncntl Nebraska Saturday and POPs continue in place both Friday and Saturday. It is quite possible a weakly organized cluster of showers and thunderstorms will develop Friday followed by a stronger round Saturday but it is difficult to find much focus Friday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1214 PM CDT Tue Aug 23 2022 Visual Flight Rules expected areawide through 18Z Wednesday. Short term models in agreement with isolated to widely scattered showers or thunderstorms across the north, south to Highway 2. Thunderstorms that develop will be high based with gusty winds the main impact. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM....CDC AVIATION...Keck
Hazardous weather outlook, Aug 23, 10:14 AM MDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1114 AM CDT Tue Aug 23 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-241615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1114 AM CDT Tue Aug 23 2022 /1014 AM MDT Tue Aug 23 2022/ This Hazardous Weather Outlook is for central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. Isolated to scattered thunderstorms are possible this afternoon and evening across the Sandhills and northern Nebraska. No severe weather is expected with these storms but locally gusty winds may occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Wednesday through the end of the week isolated to scattered thunderstorms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 2:31 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
231 PM MDT Tue Aug 23 2022
NEZ004-094-232115-
Sheridan NE-Western Cherry NE-
231 PM MDT Tue Aug 23 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 315 PM MDT...
At 231 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Rushville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Clinton, Hoover Lake, Lone Butte, Mount Maria, Shell Lake
State Wildlife Management Area, Rock Hill and Intersection of Highway
27 and Mills Road.
This includes Highway 20 between mile markers 94 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10191 4260 10207 4279 10258 4300 10247
TIME...MOT...LOC 2031Z 282DEG 12KT 4285 10243
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:31 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 23, 3:07 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 23, 3:22 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 23, 4:10 PM MDT | Special Weather Statement | LBF | Boyd | 50 min |
| Aug 23, 4:11 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Aug 23, 4:30 PM MDT | Special Weather Statement | LBF | Brown | 45 min |
| Aug 23, 4:57 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Aug 23, 4:59 PM MDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Aug 23, 5:03 PM MDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 23, 5:44 PM MDT | Special Weather Statement | LBF | Holt | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.